The number of slots on the American Roulette wheel
38 is the largest even number which cannot be written as the sum of two odd composite numbers
A 38 is often the name for a snub nose .38 caliber revolver
And…. 38 is the number of hairs I lost combing my hair after my shower today!!! That is a huge victory and success for me considering just a short while ago I was loosing 500+ hairs a day. I don’t want to jinx myself, but things seem to be getting better and my horrific shed that has lasted consistently for the last 2 years has finally slowed down. I can’t describe how much of a relief that is, and it gives me hope that perhaps I can gain back a little ground. For some people who never have experienced hair loss, 38 hairs lost in a comb may seems like a lot to them, but for me it is a giant step in the right direction. After living with hair loss for 8 years, I am at peace with settling for a lot less than I use to hope for, and I’m fine living with thin hair as long as my hair loss is stable. The panic that sets in is derived from the possibility of the unknown when the shedding continues with no end in sight. I’d be thrilled if I could regain some hair lost from 2007, but even if I couldn’t and things stayed as they are now, my mind would be at rest. I have very very thin hair, but at least I would be more comfortable exploring the option of adding hair to my own if the shedding subsides. So I’m staying hopeful and positive that I’m finally getting a break and looking forward to better days ahead.
What do I attribute the lessening in shedding to? I’ve lowered my synthroid dosage down to the level I had it at back in 2005. I’ve had a feeling that the excessive telogen effluvium was due to my synthroid dosage being increased in 2006 and then again in 2007. I’ve had other side effects that seems to support my hunch that the dosage given to me was too high despite what my blood work “chart” indicated. You cannot just treat the chart and you have to go by how you feel. Numbers on a piece of paper don’t tell the whole story. So with the support of a physician I had spoken to on the phone I went to the local Urgent Care and asked if they would provide me a lower dose for synthroid. I explained the whole story and even took my bloodwork records with me from 2007 back to 2003, and they agreed to lower the dosage as long as I came back in 6 weeks for a bloodwork recheck, which of course I’m more than happy to do. My regular doctor would not have made that change in medication for me because he was the one who prescribed the higher doses both this year and last, and according to the numbers that is the level he felt I should be on. But I just didn’t feel it was right. So I took action. It’s my body and I have to do what is best for me.
What else? I also started taking an Ayurveda herbal supplement 2 months ago that contains 41 different herbs that are suppose to promote health and vitality. It doesn’t claim to grow hair, and that isn’t what it is sold for. It’s rich in antioxidants and is suppose to help with detoxification. I am just trying to give my body the best chance at healing and if possible correcting any imbalances. The herbal supplement tastes so awful I feel like I’m gonna throw up after drinking it and it makes me gag. But who cares right? I’d eat 20 raw eggs a day if I thought it would help! I also am more consistent now with making sure I take my women’s multivitamin daily as well.
That is about all that is different. Oh and I started blogging about women’s hair loss I just wanted to let all of you know about my recent improvement to give you hope that no matter how bad your hair loss and shedding is today, it can get better. I’m not kidding you when I say this is the first break and improvement I’ve seen after about 2 year shedding battle. My fingers are crossed that the shedding continues to slow down.
On a different note, Happy Halloween to everyone! I’m armed with 4 bowls filled with candy ready for the trick’O’treaters. There are a lot of kids in my neighborhood. I try to make sure I get rid of all the candy by the end of the night, otherwise I’ll be wearing it on my thighs the next couple of weeks